Alert archive / Mississippi / Special Weather Statements in 2011
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 24, 2011, 3:00 PM CDT for Lowndes County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 24, 2011, 4:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WWUS84 KJAN 242000
SPSJAN
MSZ030-031-033-242100-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
300 PM CDT WED AUG 24 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 24 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF TIBBEE AT 300 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN SOUTHEASTERN CLAY...CENTRAL LOWNDES AND NORTHEASTERN
OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3339 8865 3355 8875 3369 8857 3369 8850
3367 8849 3367 8846 3345 8834
TIME...MOT...LOC 2000Z 238DEG 3KT 3348 8863
$$
MMEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 24, 10:00 AM CDT, 5 hours earlier.
Area forecast discussion, Aug 24, 10:00 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT WED AUG 24 2011
.UPDATE...WEAKENING MCS OVER CENTRAL ARKANSAS WILL CONTINUE MORE TO
THE SOUTH AFFECTING THE WESTERN HALF OF OUR CWA MORE THAN THE EAST.
A LITTLE DRIER AIR WITH DEW POINTS IN THE 60S HAS SPREAD INTO OUR
NORTHEAST ZONES FROM ALABAMA. HAVE UPDATED TEMPERATURES BASED ON
ANTICIPATED CLOUD COVER FROM THE MCS. HAVE LOWERED OUR NORTHWEST MAX
TEMPS 5-7 DEGREES. THIS WILL STILL RESULT IN PEAK HEAT INDEX VALUES
AROUND 105 SO HAVE DECIDED TO KEEP THE HEAT ADVISORY IN PLACE. HAVE
FURTHER INCREASED POPS IN OUR WEST FROM AN EARLIER UPDATE BUT
LOWERED POPS IN THE NORTHEAST DUE TO THE DRIER AIR IN PLACE. THE
MORNING WET MICROBURST CHECKLIST SHOWED GOOD POTENTIAL AND WITH THE
OUTFLOW BOUNDARY FROM THE MCS PUSHING INTO THE CENTRAL PORTIONS OF
THE CWA DURING PEAK HEATING...HAVE UPDATED THE HWO WITH MENTION OF
SEVERE FOR GUSTS TO 60 MPH. UPDATES HAVE BEEN POSTED. /22/
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED AT MOST SITES ACROSS THE
AREA THROUGHOUT THE DAY. A WEAKENING COMPLEX OF SHOWERS AND STORMS
DROPPING SOUTH ALONG THE MISSISSIPPI RIVER...COULD BRING SOME MVFR
CEILINGS AND/OR VISIBILITIES TO KGLH AND KGWO OVER THE NEXT FEW
HOURS. THEN LATER THIS AFTERNOON...ISOLATED TO SCATTERED CONVECTION
COULD CAUSE MVFR/IFR CEILINGS AND/OR VISIBILITIES AT TAF SITES WHERE
ANY CONVECTION IS OBSERVED. SOME OF THIS ACTIVITY...PARTICULARLY
DURING THE AFTERNOON HOURS...COULD BE STRONG TO SEVERE AND CAPABLE
OF PRODUCING SOME VERY GUSTY WINDS...PERHAPS AS HIGH AS 53 KNOTS.
SHOWERS AND STORMS WILL LIKELY LINGER INTO THE EARLY EVENING BEFORE
DISSIPATING. VFR CONDITIONS ARE THEN EXPECTED TO RESUME THROUGH THE
REMAINDER OF THE NIGHT. /19/
&&
.PREV DISCUSSION... /ISSUED 725 AM CDT WED AUG 24 2011/
UPDATE...AN MCS WAS COMING OUT OF THE NORTHEAST ARKANSAS AND
SOUTHEAST MISSOURI THIS MORNING. IT HAD AN ASSOCIATED OUTFLOW
BOUNDARY PUSHING THROUGH EXTREME NORTHWEST MISSISSIPPI. SO HAVE
INCREASED POPS ACROSS THE NORTH AND SOME ACROSS THE REST OF THE
REGION. IT MAY CAUSE SOME ISSUES WITH OUR HEAT ADVISORY...DEPENDING
ON HOW THINGS WILL DEVELOP FROM THIS COMPLEX./17/
/PREVIOUS DISCUSSION...405 AM CDT WED AUG 24 2011
SHORT TERM(TODAY THROUGH THURSDAY NIGHT)
THE PRIMARY CONCERNS FOR THE SHORT TERM WILL BE PASSAGE OF SUBTLE
DISTURBANCES IN NORTHERLY MEAN FLOW. ALSO A WEAK FRONT PUSHING INTO
THE REGION FOR THURSDAY NIGHT...WHICH WILL BRING SOME DRYER AIR INTO
THE REGION. ALSO OF CONCERN WILL BE THE BEST CHANCE OF RAIN IN THE
SOUTHWEST WITH THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS. ALSO
THE CHANCE OF RAIN AHEAD OF AN APPROACHING WEAK FRONT FOR THURSDAY
IN THE NORTH...FOLLOWED BY SOME ISOLATED CONVECTION ACROSS THE
REGION FOR THURSDAY NIGHT.
LATEST SATELLITE IMAGERY SHOWED THE OLD MEAN RIDGE OVER THE CENTRAL
ROCKIES TO THE SOUTHERN PLAINS...WHICH PUT THE ARKLAMISS REGION
UNDER NORTHWEST FLOW ALOFT. AN OLD WEAK SURFACE BOUNDARY HAD WASHED
OUT ACROSS THE REGION.
FOR TODAY AND TONIGHT...NORTHWEST FLOW REGIME ALOFT WILL CONTINUE
WITH A WEAK DISTURBANCE CROSSING THE REGION FROM THE NORTHWEST. THE
MAIN AXIS OF CONVECTIVELY UNSTABLE AIR WILL BE ACROSS THE WEST AND
SOUTH FOR THIS AFTERNOON. THE BEST CHANCE OF RAIN WILL BE IN THE
SOUTHWEST...AS WAS THE CASE FOR TUESDAY. THE BEST PRECIPITABLE WATER
WILL BE ALONG THE RIVER AND IN THE SOUTH...WHILE THE EAST HALF WILL
HAVE SOME DRYER PWATS FROM THE EAST. HOWEVER A SECOND DISTURBANCE
WILL PUSH INTO THE REGION BY MID TO LATE AFTERNOON...WHICH WILL BE
PRECEDED BY AN MCS NORTH OF THE REGION. MAY GET SOME ISOLATED
ACTIVITY DURING THE LATE AFTERNOON HOURS FROM THE NORTH. SO HAVE
ADJUSTED POPS TO ACCOUNT FOR IT. HIGHS TODAY WILL BE IN THE UPPER
90S TO AROUND 100. THE NATIONAL WRF MODEL LOOKED A LITTLE OVERDONE
LIKE THE NAM MODEL...WHILE THE NSSL WRK LOOKED LESS ACTIVE. WENT
WITH THE WARMER NAM ROUTE ON TEMPS. THUS THERE WILL BE ENOUGH HEAT
STRESS ALONG WITH OVERNIGHT LOWS TO KEEP THE CURRENT HEAT ADVISORY
GOING OVER THE WEST HALF UNTIL 00Z THIS EVENING WITH HEAT INDICES
105 TO 110. FOR TONIGHT ANOTHER WEAK DISTURBANCE WILL PUSH INTO THE
REGION FROM THE NORTH. WE COULD SEE SOME ISOLATED CONVECTIVE
ACTIVITY ACROSS THE REGION DURING THE EVENING...THEN IT WILL BE
CONFINED TO THE NORTH AFTER MIDNIGHT AS ANOTHER DISTURBANCE MOVES
INTO OUR NORTHERN COUNTIES. ADJUSTED MAV GUIDANCE SOME WITH LOWS
FROM NEAR 70 EAST TO THE MIDDLE 70S WEST. AS FAR AS POPS ARE CONCERN
MADE SOME ADJUSTMENTS TO MAV POPS...WHILE THE NAM POPS LOOKED TOO
HIGH FOR THIS SCENARIO. THERE WILL BE ENOUGH INSTABILITY FOR A FEW
STRONG TO SEVERE STORMS WITH WIND GUST OF 50 TO 60 MPH FOR THIS
AFTERNOON INTO EARLY THIS EVENING FOR MAINLY THE WEST AND SOUTH.
FOR THURSDAY AND THURSDAY NIGHT...
IT WILL BE ANOTHER WARM DAY WITH HIGHS FROM 99 TO 103-104. THIS WILL
HAVE ENOUGH HEAT STRESS COMBINED WITH MUGGY MID 70S FOR ANOTHER
POSSIBLE ROUND OF EXCESSIVE HEAT ADVISORIES FOR THURSDAY. WILL LET
THE DAY SHIFT DECIDE THIS ISSUE WITH HEAT INDICES OF 105 TO AROUND
110. THE SUBTLE DISTURBANCE WILL AFFECT OUR NORTHERN COUNTIES WITH
ISOLATED THUNDERSTORMS. SOME OF THOSE STORMS COULD BE ON THE STRONG
SIDE AHEAD OF THE APPROACHING WEAK FRONTAL BOUNDARY. WILL HOLD OFF
ON MENTIONING THAT FOR NOW. FOR THURSDAY NIGHT THE WEAK FRONTAL
BOUNDARY WILL PUSH INTO THE ARKLAMISS REGION WITH A GOOD DRY AIR
PUNCH BEHIND IT. THE DRY PUNCH WILL BE AIDED BY IRENE PUSHING UP THE
US EAST COAST PER NHC FORECAST PROGS. IT WILL PUSH OUR ISOLATED
CONVECTIVE CHANCES TO THE SOUTH HALF AFTER MIDNIGHT. SO AS FAR AS
TEMPS ARE CONCERN MADE A SLIGHT ADJUSTMENT TO THE WARMER NAM
GUIDANCE FOR THURSDAY HIGHS. FOR THURSDAY NIGHT WENT CLOSE TO MAV
GUIDANCE WITH LOWS FROM AROUND 70 NORTH TO THE MIDDLE 70S SOUTH. AS
FAR AS POPS ARE CONCERN WENT WITH THE CURRENT FORECAST ON POPS AS
MOS POPS LOOKED A LITTLE LOW./17/
LONG TERM...(FRIDAY THROUGH WEDNESDAY)
THE OVERALL WEATHER PATTERN FOR THE LONG TERM IS
SIMILAR TO WHAT HAS BEEN ADVERTISED IN RECENT DAYS. OUR REGION WILL
REMAIN ON THE EASTERN PERIPHERY OF THE LARGE UPPER RIDGE AND UNDER A
NW/N TYPE UPPER FLOW REGIME. NORMALLY...NO CHANCES IN A PARTICULAR
PATTERN WILL LEAD TO SIMILAR WEATHER CONDITIONS FOR A PERIOD OF
TIME. THIS TIME THINGS APPEAR TO BE DIFFERENT AS SOME CHANGES WILL
BE NEEDED IN THE TEMPERATURE PORTION OF THE FORECAST. YESTERDAY WE
MENTIONED A SFC FRONT MOVING THROUGH THE CWA EARLY FRI WHICH WOULD
BRING IN DRIER AIR...CUT THE EDGE OFF EXTREME HIGH TEMPS...BUT KEEP
READINGS STILL QUITE WARM AND ABV AVG. FOR THIS FORECAST...THE FRONT
FOR EARLY FRI IS STILL ON TRACK AND IS EXPECTED TO BRING MUCH DRIER
AIR INTO THE REGION. WHAT HAS CHANGED IS THE MODELS SHOWING LESS HOT
DAY TIME READINGS. THERE DOES REMAINS SOME DIFFERENCES IN THE MODELS
ON THE DEGREE OF LOWERING TEMPS. THE GFS IS THE MOST AGGRESSIVE AND
IS OFFERING THE LOWEST SET OF MAX TEMPS FOR THE FRI-MON PERIOD.
HOWEVER...OTHER MODELS AS WELL AS THE GFS ENSEMBLE LEAN TO A
SOLUTION A BIT WARMER. FOR THIS FORECAST...I WILL TREND LOWER THAN
THE PREV FORECASTS...BUT NOT FOLLOW THE LOW MEMBER OPS GFS. THE BEST
COURSE SEEMS TO BE A BLEND OF THE PREV FORECAST AND ENSEMBLE MEAN.
THIS WILL RESULT IN TEMPS STILL ABV THE NORM...BUT CLOSER TO THE AVG
FOR THIS TIME OF YEAR. GENERALLY HIGHS WILL TOP OUT 90-95 FOR THE
WEEKEND/EARLY WEEK. AS FOR LOW TEMPS DURING THIS PERIOD...GENERALLY
60S WILL BE EXPECTED WITH THE OVERALL READINGS AT OR JUST BELOW
CLIMO VALUES. I WOULD LIKE TO GO A TAD COOLER THAN THE GUID...BUT A
DECENT PRESSURE GRADIENT LOOKS TO LINGER AND THAT COULD KEEP TEMPS
FROM REACHING THEIR POTENTIAL. OVERALL...MUCH LESS HUMIDITY AND
COOLER LOWS WILL BE WELCOME AFTER ALL THE HOT/HUMID CONDITIONS THE
AREA HAS HAD RECENTLY.
AS FOR PRECIP...THIS POTENTIAL WILL BE PRETTY MUCH ZERO AS DEEP
LAYER DRY AIR MOVE INTO THE AREA. ON FRI...PW'S WILL DROP TO 1.0-1.5
IN WITH VALUES LESS THAN 1 INCH MOVING IN FOR SAT-MON. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 99 74 101 75 / 24 17 11 17
MERIDIAN 98 69 100 71 / 23 17 10 19
VICKSBURG 98 75 105 70 / 29 17 13 16
HATTIESBURG 99 74 100 75 / 21 22 6 22
NATCHEZ 98 75 103 74 / 23 17 6 17
GREENVILLE 96 75 102 69 / 40 22 20 16
GREENWOOD 98 75 101 70 / 36 20 19 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-034-035-040>043-047>049-053>055-059>064-072.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
22/19/17/CMEHazardous weather outlook, Aug 24, 2:27 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT WED AUG 24 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043- 047>049-053>055-059>064-072-251930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- 227 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THURSDAY EVENING AS HEAT INDICES PEAK BETWEEN 106 AND 111 DEGREES ONCE AGAIN. RESIDENTS SHOULD TAKE THE PROPER ACTION DURING THIS OPPRESSIVE HEAT. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ025>033-036>039-044>046-050>052-056>058-065-066-073-074-251930- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR- FORREST- 227 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... HOT CONDITIONS WILL THURSDAY AFTERNOON AS HEAT INDEX VALUES ONCE AGAIN RANGE BETWEEN 100 AND 105 DEGREES. OTHERWISE...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Special weather statement, Aug 24, 11:57 AM CDT, 3 hours 3 minutes before
LAZ007-241740-
MOREHOUSE LA-
1157 AM CDT WED AUG 24 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT WED AUG 24 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER COLLINSTON AT 1156 AM CDT...
MOVING SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3270 9201 3278 9200 3275 9179 3257 9180
3257 9181 3252 9185 3254 9189 3251 9191
3259 9194 3265 9192 3268 9197 3270 9198
TIME...MOT...LOC 1656Z 023DEG 13KT 3267 9190
19Special weather statement, Aug 24, 1:25 PM CDT, 1 hour 35 minutes before
LAZ015-023-241925-
RICHLAND LA-FRANKLIN LA-
125 PM CDT WED AUG 24 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT WED AUG 24 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF
BUCKNER TO 5 MILES SOUTHEAST OF HOLLY RIDGE AT 125 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN AND RICHLAND PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3236 9202 3254 9189 3252 9185 3257 9181
3256 9175 3267 9160 3258 9159 3256 9143
3250 9149 3236 9145 3225 9155 3220 9149
3193 9151 3188 9159 3197 9160 3197 9164
3187 9178 3199 9190 3216 9189 3220 9201
TIME...MOT...LOC 1825Z 034DEG 13KT 3235 9201 3239 9160
19Special weather statement, Aug 24, 1:50 PM CDT, 1 hour 10 minutes before
MSZ038-241935- WINSTON MS- 150 PM CDT WED AUG 24 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT WED AUG 24 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CENTER RIDGE AT 151 PM CDT...MOVING SOUTH AT 5 MPH. PEOPLE IN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3318 8919 3321 8882 3294 8883 3295 8921 TIME...MOT...LOC 1851Z 008DEG 4KT 3302 8909 MME
Special weather statement, Aug 24, 2:43 PM CDT, 17 minutes before
LAZ025-MSZ047-053-242045-
WARREN MS-CLAIBORNE MS-TENSAS LA-
243 PM CDT WED AUG 24 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT WED AUG 24 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES NORTHEAST OF SOMERSET AT 243 PM CDT...MOVING SOUTH AT
10 MPH.
PEOPLE IN NORTH CENTRAL CLAIBORNE AND SOUTHWESTERN WARREN COUNTIES...
AND NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3221 9146 3220 9132 3223 9127 3221 9123
3225 9119 3225 9113 3221 9112 3223 9109
3222 9106 3224 9104 3224 9103 3203 9095
3202 9149
TIME...MOT...LOC 1943Z 339DEG 9KT 3224 9112
MMESpecial weather statement, Aug 24, 3:00 PM CDT, 0 minutes before
MSZ030-031-033-242100-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
300 PM CDT WED AUG 24 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 24 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF TIBBEE AT 300 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN SOUTHEASTERN CLAY...CENTRAL LOWNDES AND NORTHEASTERN
OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3339 8865 3355 8875 3369 8857 3369 8850
3367 8849 3367 8846 3345 8834
TIME...MOT...LOC 2000Z 238DEG 3KT 3348 8863
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:58 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower, Washington | 72 min |
| Aug 24, 1:50 PM CDT | Special Weather Statement | JAN | Winston | 45 min |
| Aug 24, 3:02 PM CDT | Special Weather Statement | JAN | Lowndes | 58 min |
| Aug 24, 3:10 PM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Aug 24, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| Aug 24, 3:20 PM CDT | Special Weather Statement | JAN | Neshoba | 20 min |
| Aug 24, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Aug 24, 3:57 PM CDT | Special Weather Statement | JAN | Smith | 18 min |
| Aug 24, 3:59 PM CDT | Special Weather Statement | JAN | Newton | 21 min |
| Aug 24, 4:02 PM CDT | Special Weather Statement | JAN | Simpson | 58 min |
| Aug 24, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 48 min |
| Aug 24, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 43 min |
| Aug 24, 4:44 PM CDT | Special Weather Statement | JAN | Neshoba | 16 min |
| Aug 24, 4:46 PM CDT | Special Weather Statement | JAN | Copiah | 44 min |
| Aug 24, 5:08 PM CDT | Special Weather Statement | JAN | Leake | 22 min |
| Aug 24, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 39 min |
| Aug 24, 6:00 PM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Aug 24, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 46 min |
| Aug 24, 11:57 AM CDT | Special Weather Statement | JAN | Morehouse | 43 min |
| Aug 24, 1:25 PM CDT | Special Weather Statement | JAN | Franklin, Richland | 60 min |
| Aug 24, 2:43 PM CDT | Special Weather Statement | JAN | Tensas | 62 min |
| Aug 24, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 67 min |
Nearby
Special Weather Statements in Mississippi, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.